NRAS
22,471 members26,202 posts

Forgot to update

I forgot to update that I stopped taking the new medication that worked wonders for me because of the side effects. To me being pain free wasn’t worth the extra memory loss, drowsiness, muscle weakness, numb face (which actually should’ve been brought to hospital for), dizziness, extremely high blood pressure, and hyperactivity (though this wasn’t a bad side effect, never felt so good and energetic. Not even when I was a little little girl). So all in all I decided it wasn’t worth it and to stop taking it. My mother emailed the pain rehab about my terrible symptoms and we NEVER got a reply. I have yet to be brought to my physician to talk about it and several other things that’s been going on with me because my mom keeps “forgetting” to call me in. On the other hand we found out I was denied for the pain rehab because I had been to physical therapy a few years ago, before I was even misdiagnosed with RA, but because it wasn’t for hypermobility they couldn’t let me go to the pain rehab. So all I have to do is go to PT outpatient and then I can go to pain rehab. And more news is I’m thinking of going to dance class possibly. I have to ask of course and the cheapest place I could find close to me was thirty dollars a month. So that’ll probably be a no sadly.

5 Replies
oldestnewest

Oh dear, it's such a shame when a med works so well but side effects get in the way of living your life. That's awful they didn't reply, maybe all was needed as a slight reduction in dose, you'll never know I guess. What was the med if you don't mind me asking?

Keep badgering your mum about seeing the physician.

1 like
Reply

IC duloxetine hcl dr is what it says on the bottle

Reply

My husband had a bad time on duloxetine. There are other medications that work in a similar way, you can talk to your doctor about them or he may just suggest them, used for the same conditions, but they often vary in side effects & effectiveness. By that I mean you may respond to one positively but side effects aren't tolerable yet another you may be fine on. It does mean you need to sample them to see how you respond unfortunately to find the one most helpful for you with no or least side effects, they can be worth the effort though as I've found. These meds are gabapentin, pregabalin & amitriptyline. For example, I sampled gabapentin & reached the highest dose, I had no side effects but it wasn't effective for my neuropathy. Pregabalin works well for me but whilst I'm fine on 150mg twice daily if I increase it by 25mg I start having cognitive issues. Amitriptyline has worked well for me as a muscle relaxant for a good few years, I take 25mg mornings & 50mg evenings, it helps me sleep too but getting the dose just right is finite most people find, no different from any of these meds.

One thing, you didn't just stop it did you? To avoid often nasty withdrawal symptoms you need to reduce these types of meds over a period of time (called tapering), dependant on how long you'd been taking it & if you titred up that is.

1 like
Reply

I was only on 35 mg which was the lowest dose. And If I tampered with the capsule it wouldn’t have worked. I also only took it for a week. I can say that I had been in twice as much pain then normal for a couple weeks but I’ve definitely improved since.

Reply

In the UK the lowest dose is 20mg but no mind. As I said it's dependant on how long you'd been on it, one week isn't long enough to become dependent on it, that's when you're at risk of withdrawal symptoms, so you're fine. I don't advocate anyone tampers with capsules, unless it's been advised you should by the prescriber. As long as you're back to feeling more like yourself that's the main thing, just so you know there are other options you may be offered.

1 like
Reply

You may also like...